Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-662-8079 Email We'll Call You: Contact Us
Withdrawal.org / Prescription Drugs / Cymbalta Withdrawal: Is it Dangerous?

Cymbalta Withdrawal: Is it Dangerous?

Call 800-662-8079 to speak with an addiction treatment counselor.

PalmPartners.com

In a word, yes; not only is Cymbalta withdrawal dangerous, it can be extremely unpleasant. Many people who discontinue Cymbalta suffer from what is now known as Cymbalta Discontinuation Syndrome.

What is Cymbalta?

Although there are commercials and media spots outlining what Cymbalta is for, it is important to know exactly what the medication is supposed to do when your doctor prescribes it. According to the National Library of Medicine, the accepted uses for Cymbalta are:

  • depression
  • generalized anxiety disorder
  • diabetic neuropathy
  • fibromyalgia
  • muscle and bone pain
  • joint pain such as osteoarthritis
Cymbalta Withdrawal

Insomnia and anxiety are symptoms of Cymbalta discontinuation syndrome.

Although it often proves highly effective in treating these disorders, the presence of the withdrawal effects causes serious issues if you choose to stop taking it. One of the reasons some people stop Cymbalta suddenly are:

  • miss one or more doses accidently
  • cannot handle the side effects such as:
    • diarrhea
    • heartburn
    • constipation
    • weakness
    • tiredness
    • muscle pain or cramping
    • suicidal thoughts or feelings
    • confusion
    • difficulty breathing
    • yellowing of the skin or eyes hinting at liver failure
  • allergy to Cymbalta or one of its ingredients
  • if you have an arrhythmia
  • if you have high blood pressure

It is very important to talk to your doctor before stopping Cymbalta because stopping, even for these reasons can require tapering or a medically equipped treatment center. You can find a qualified treatment center by calling 800-662-8079, we can help.

Cymbalta Discontinuation Syndrome

The Food and Drug Administration warns that stopping Cymbalta suddenly causes serious physical and psychological problems. Even missing a few doses can cause issues that lead to the inability to function normally at work or school. Some of the symptoms of this syndrome are:

  • Paresthesia also called brain zaps, they are described as electrical shocks to the head or face and then sometimes a migraine like headache
  • Extreme mood swings sometimes resulting in outbursts or illegal activity
  • Inability to care for family or work
  • Nightmares
  • Nausea
  • Anxiety
  • Insomnia
  • Anger or rage

Antidepressant Withdrawal

These symptoms are sometimes so difficult to deal with that the result is job loss or interference with daily activities.

One of the major dangers of Cymbalta are the lack of warning about the severity of these symptoms. Some people discontinue the drug without medical treatment and find themselves in a situation where their outbursts cause significant problems in their life. Cymbalta is not a drug that can be discontinued lightly or without psychiatric and medical treatment.

According to the Food and Drug Administration, about 44 percent of the people who stop taking Cymbalta suddenly experience some if not all of these symptoms. Some people reported symptoms so severe that they needed psychiatric treatment within a few missed doses.

Finding Help with Cymbalta Withdrawal

If you are taking Cymbalta and need to stop or are already in Cymbalta Discontinuation Syndrome, you need professional help. Call 800-662-8079, we can help you find the treatment that you need.

Pin It on Pinterest

Shares
Share This